MAUDE Adverse Event Report: ARTHREX, INC. SUTURE CUTTER, OPEN ENDED, LEFT NOTCH; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SUTURE CUTTER, OPEN ENDED, LEFT NOTCH; MANUAL INSTR, GENERAL SURGICAL
Model Number SUTURE CUTTER, OPEN ENDED, LEFT NOTCH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that internal linkage that connects the handle to the jaw seems to be broken/disconnected.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The related condition is typically caused by applying excessive force while attempting to cut suture and/or an excessive amount of suture at one time.Fragments were accounted for and found during investigation/evaluation process.Shear pin is located inside the handle of the hand instrument.Unrelated, laser markings on the tip became discolored.

Brand Name
SUTURE CUTTER, OPEN ENDED, LEFT NOTCH
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19133438
Report Number1220246-2024-02119
Device Sequence Number4658719
Product Code MDM
UDI-Device Identifier00888867003590
UDI-Public00888867003590
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURE CUTTER, OPEN ENDED, LEFT NOTCH
Device Catalogue NumberAR-11794L
Device Lot Number82665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2021
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown